MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number UNK ATLAS GOLD
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: d2b (lit; dqy).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly did not deflate after inflation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one image was received and reviewed.There is one xray image of a partially inflated/deflated balloon in the mid-femoral vein.There is a sheath distal to it approaching from the popliteal vein.The balloon is deformed with diluted contrast in the balloon.One atlas gold pta dilatation catheter was received for evaluation.Upon visual inspection, no stretching was noted.No anomalies to the luers/y-body.Balloon was aspirated prior inflation of the balloon.An in-house presto inflation device was used to inflate the balloon was able to maintain pressure without issue.The balloon also deflated without issue.The balloon fibers were cut and under microscopic examination multiple bunchings were noted throughout the guidewire lumen.The glue bullet was also not seated in the correct position.No other functional testing performed.Therefore, the investigation is confirmed for the reported deflation issue as the glue bullet was not seated in correct position which would have affected deflation.Also, the investigation is confirmed for the reported removal issue and identified material deformation as multiple bunchings were noted throughout the guidewire lumen, which could cause removal difficulties.A definitive root cause for the reported deflation problem, removal difficulty and identified material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not indicate degradation or loss of efficacy, a retain sample analysis is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly did not deflate after inflation.It was further reported that there was a difficulty in retracting the device.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21302040
Report Number2020394-2025-00071
Device Sequence Number8084062
Product Code LIT
UDI-Device Identifier00801741060755
UDI-Public(01)00801741060755
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNK ATLAS GOLD
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown